Is swelling/bruising normal 3 weeks after Restylane injections under the eye? (photos)

3 weeks ago I had restylane under the eyes, with major swelling and bruising. They are still not recovered. The doctor said my right eye is still swollen. (And discolored) Is this normal? I am worried it will not get better. Is there anything I can do? Thank you.

Doctor Answers 5

Restylane under the eye

After 3 weeks the swelling and bruising should all be resolved.  Some people develop fullness under the eye from restylane which is does not go away until the product is removed.  I would consider having the restylane removed with an injection of vitrase.  This should solve the problem.

Restylane under the eye

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
After 3 weeks the swelling and bruising should all be resolved.  Some people develop fullness under the eye from restylane which is does not go away until the product is removed.  I would consider having the restylane removed with an injection of vitrase.  This should solve the problem.

Swelling and bruising are common side effects of under eye injections and can take approx. 2 weeks to resolve.

Swelling and bruising are common side effects of under eye injections and can take approx. 2 weeks to resolve. A small population of people take 3 weeks to heal from swelling and bruising. Some people have increased swelling with under eye injections - you may want to schedule another follow up with your injector and have the product dissolved. 

Best of Luck. 

Swelling and bruising are common side effects of under eye injections and can take approx. 2 weeks to resolve.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Swelling and bruising are common side effects of under eye injections and can take approx. 2 weeks to resolve. A small population of people take 3 weeks to heal from swelling and bruising. Some people have increased swelling with under eye injections - you may want to schedule another follow up with your injector and have the product dissolved. 

Best of Luck. 

Swelling/bruising 3 weeks post treatment

It is rare for swelling to persist for this duration. If you trust your injector, then heed his or her advice. You may want to consider reversing the effects of the restylane with hyaluronidase. Request to see your injector again, and ask about this possibility.

Swelling/bruising 3 weeks post treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is rare for swelling to persist for this duration. If you trust your injector, then heed his or her advice. You may want to consider reversing the effects of the restylane with hyaluronidase. Request to see your injector again, and ask about this possibility.

3 weeks later and still with bruising from filler under eyes

This is likely something called Tyndall effect and is due from superficial placement and swelling from the filler in that area.  I suggest getting another evaluation, and having the enzyme hyaluronidase injected to reverse the filler.  Most often I have found this resolves the issue in just a few hours.  If you are to get injections again, you will need much deeper placement of the filler.   At best, it may just be swelling/bruising but that is typically resolved by 3 weeks. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

3 weeks later and still with bruising from filler under eyes

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is likely something called Tyndall effect and is due from superficial placement and swelling from the filler in that area.  I suggest getting another evaluation, and having the enzyme hyaluronidase injected to reverse the filler.  Most often I have found this resolves the issue in just a few hours.  If you are to get injections again, you will need much deeper placement of the filler.   At best, it may just be swelling/bruising but that is typically resolved by 3 weeks. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Swelling under eyes after fillers-be patient


Swelling can last for weeks when fillers done under the eyes. Sometimes this is simply bruising and sometimes some fluid collects in the area. If swelling is worse in morning sleep with your head elevated. There are some fillers that will cause long term purple sheen under the eyes because of the way they reflect light when injected superficially but I do no usually see this with Restylane

Swelling under eyes after fillers-be patient

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Swelling can last for weeks when fillers done under the eyes. Sometimes this is simply bruising and sometimes some fluid collects in the area. If swelling is worse in morning sleep with your head elevated. There are some fillers that will cause long term purple sheen under the eyes because of the way they reflect light when injected superficially but I do no usually see this with Restylane

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.